Alert archive / Massachusetts / Small Craft Advisories in 2017

Small Craft Advisory 65, NWS Boston/Norton, MA

May 8, 2017

NWS Boston/Norton, MA issued this small craft advisory at May 8, 2017, 12:00 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 8, 2017, 12:00 PM EDT (16:00 UTC)
Expired
May 8, 2017, 7:26 PM EDT
In force
7 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

573 
WHUS71 KBOX 081600
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1200 PM EDT MON MAY 8 2017

ANZ230-251-090000-
/O.NEW.KBOX.SC.Y.0065.170508T1600Z-170509T0000Z/
BOSTON HARBOR-MASSACHUSETTS BAY AND IPSWICH BAY-
1200 PM EDT MON MAY 8 2017

...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

* WINDS AND SEAS...WESTERLY WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT.
  SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>234-090000-
/O.EXA.KBOX.SC.Y.0064.000000T0000Z-170509T0000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
1200 PM EDT MON MAY 8 2017

...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

* WINDS AND SEAS...WESTERLY WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT.
  SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ255-256-090000-
/O.CON.KBOX.SC.Y.0064.000000T0000Z-170509T0600Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1200 PM EDT MON MAY 8 2017

...SMALL CRAFT ADVISORY UNTIL 2 AM EDT TUESDAY...

* WINDS AND SEAS...WESTERLY WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT.
  SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-254-090000-
/O.CON.KBOX.SC.Y.0064.000000T0000Z-170509T0300Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
1200 PM EDT MON MAY 8 2017

...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING...

* WINDS AND SEAS...WESTERLY WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT.
  SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-090000-
/O.CON.KBOX.SC.Y.0064.000000T0000Z-170509T0000Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
1200 PM EDT MON MAY 8 2017

...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING...

* WINDS AND SEAS...WESTERLY WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
2 follow-up statements
679 
WHUS71 KBOX 081914
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
314 PM EDT MON MAY 8 2017

ANZ255-256-090315-
/O.CON.KBOX.SC.Y.0064.000000T0000Z-170509T0600Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
314 PM EDT MON MAY 8 2017

...SMALL CRAFT ADVISORY  UNTIL 2 AM EDT TUESDAY...

* WINDS AND SEAS...WESTERLY WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-254-090300-
/O.CON.KBOX.SC.Y.0064.000000T0000Z-170509T0300Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
314 PM EDT MON MAY 8 2017

...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING...

* WINDS AND SEAS...WESTERLY WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-090000-
/O.CON.KBOX.SC.Y.0064.000000T0000Z-170509T0000Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
314 PM EDT MON MAY 8 2017

...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING...

* WINDS AND SEAS...WESTERLY WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>234-090000-
/O.CON.KBOX.SC.Y.0064.000000T0000Z-170509T0000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
314 PM EDT MON MAY 8 2017

...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING...

* WINDS AND SEAS...WESTERLY WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-251-090000-
/O.CON.KBOX.SC.Y.0065.000000T0000Z-170509T0000Z/
BOSTON HARBOR-MASSACHUSETTS BAY AND IPSWICH BAY-
314 PM EDT MON MAY 8 2017

...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING...

* WINDS AND SEAS...WESTERLY WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT.
  SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
751 
WHUS71 KBOX 082326
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
726 PM EDT MON MAY 8 2017

ANZ231>235-237-090030-
/O.CAN.KBOX.SC.Y.0064.000000T0000Z-170509T0000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
726 PM EDT MON MAY 8 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

ANZ230-251-090030-
/O.CAN.KBOX.SC.Y.0065.000000T0000Z-170509T0000Z/
BOSTON HARBOR-MASSACHUSETTS BAY AND IPSWICH BAY-
726 PM EDT MON MAY 8 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.


$$

ANZ255-256-090600-
/O.CON.KBOX.SC.Y.0064.000000T0000Z-170509T0600Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
726 PM EDT MON MAY 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
TUESDAY...

* WINDS AND SEAS...NORTHWEST WINDS 5 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-254-090300-
/O.CON.KBOX.SC.Y.0064.000000T0000Z-170509T0300Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
726 PM EDT MON MAY 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at May 8, 10:18 AM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, May 8, 10:18 AM EDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
1018 AM EDT Mon May 8 2017

.SYNOPSIS...

Expect unsettled weather and below normal temperatures today and
Tuesday. Some moderation in temperature and less risk of showers
through the remainder of the week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

1030 am update...

Scattered to broken cloud decks with isolated to scattered shower
activity, some of which may fall in the form of wet snowflakes for
a couple of hours this morning.

Water vapor imagery and 12z morning soundings say it all. Moisture
and energy continue to wrap round the low occlusion over the NE
CONUS into S Canada. Shower activity originating along the leading
edges of enhanced ascent per vort-lobe energy ahead of which with
favorable moisture pooling and/or boundary-layer destabilization
we're seeing shower activity originating. But dry air entrains
making for a somewhat difficult forecast on knowing where and
when showers will originate.

Will go with slight chance to chance PoPs, mainly for N/W areas
of MA and CT within the deeper moisture and closer to the low
gyre. Beneath much cooler air, aloft which is contributing to
steeper lapse rates and boundary layer destabilization, highs
today will be slightly cooler than yesterday, but still, while
forecast values are below-normal for this time of year, any peaks
of early May sun are welcoming and should make it feel somewhat
nice outside. Though unwelcoming is breezy 10 to 15 mph westerly
flow which will just make it feel a tad cooler. Atypical May.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...

Overall picture shows the upper low and cold pool remaining in
place through Tuesday.

Tonight...

Cross sections show some drying a low levels, but still a lot of
moisture for clouds. As with Sunday night there is potential
for partial clearing in the coastal plain, but clouds are likely
to linger farther inland.

With the heart of the cold air in place over us, the main
forecast concern will be the possibility of frost. Temperatures
upstream have cooled into the 30s, and that air will be over us
tonight so expect similar min temps here tonight. Winds will
also diminish to light. However, the expected cloud cover will
interfere with frost formation. There is even a chance of temps
dipping below freezing, but this would be in Northern Mass
where the growing season has not yet started.

Therefore, we will not be issuing any frost or freeze headlines
at this time. The day shift can reevaluate this with any
changes in expected sky cover.

Tuesday...

Another day with the cold pool aloft and a shortwave moving
through the flow. That will mean mostly cloudy skies and
scattered showers. Similar mixing depth and similar temps aloft,
so max temps should again be in the 50s. Light wind, which may
allow an onshore flow to develop along the coast.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...

*/ Highlights...

  - Below average temperatures through Thu
  - Diurnal clouds and hit or miss showers each day
  - Low confidence on potential coastal low for the weekend

*/ Overview and model preferences...

With continued support for the splitting upper lvl cutoff with
the 08.00Z model guidance update, will be at least some
relinquishment of the cutoff's influence by late in the week.
The split will yield a cutoff first settling over the Gulf of
Maine, while the W most cutoff shifts into central Canada. Wed
and Thu, the Gulf of Maine's cutoff influence will still be
felt, in the form of steep lapse rates with H5 temps at or below
-22C and reinforced plumes of moisture from offshore
(especially Thu). However, by Fri and Sat, influence of ridging
between the stalled upper lvl high pres across N QC and Labrador
and subtropical ridging across the SE CONUS should lead to a
lowered risk for the day-to-day diurnal showers expected through
much of the week. Still uncertain for next weekend regarding a
complex phasing of the central Canada cutoff and longwave trof
across the SW CONUS may yield offshore cyclogenesis, but models
are gradually converging. Given there is reasonable agreement
through at least the early half of the coming weekend, will use
a blend of operational guidance and persistence for this update.

*/ Details...

Tue night...
Upper lvl cutoff will begin to slowly shift E. Diurnally driven
low-mid clouds within a region of modest moisture (PWATs
0.50-0.60 inches) may linger into the overnight hours, but with
highs mainly below normal, and weak flow, and breaks could still
allow min temps to drop back into the mid 30s while other areas
slip into the 40s. Overall, cool and generally damp, with a low
risk for localized fog.

Wed and Thu...
Upper lvl cutoff continues to slide E, but with persistent
cyclonic curvature aloft along with steep afternoon/evening
lapse rates thanks to H85 temps near 0C to +2C and H5 temps near
or below -20C still, expect diurnally driven showers each day.
Focus will mainly be across central MA/CT and RI/E MA thanks to
better moisture pooling in these areas than further W. Feel the
best chance will be on Thu afternoon, only because PWATs
increase thanks to a plume of moisture below H6 yielding a
slight increase in PWATs closer to 0.75 inches. However each day
warrants at least slight chance POPs through the afternoon. H85
temps are similar each day, near 0C. This suggests that highs
will remain below normal (mainly in the upper 50s to around 60),
with lows dropping back into the 40s. Sea breezes likely each
day given the weak gradient flow, which will keep near shore
temps on the colder side of the envelope for highs.

Fri and Sat...
Noting stronger influence of ridging as the E most cutoff
finally shifts closer to Nova Scotia, allowing upper flow to
turn more neutral rather than strictly cyclonic. This also
allows H5 temps to warm back into the -15C to -20C range, which
combined with an increase in H85 temps to +2C to +4C should
yield more stability through the column across New England.
(Further W H5 temps cool as the western cutoff begins moving E
and or phasing). Therefore, will generally support lower, if any
diurnal POPs (showers) each day. This is also supported by
another low in column moisture suggested by bufkit data. Temps
will increase slightly, allowing highs back to near normal (low-
mid 60s for highs, with lows back in the 40s and low 50s). Sea
breezes once again likely as gradient flow remains weak.

Sun into Mon,
As mentioned above forecast more uncertain here with the
potential development of coastal low pres. This is the result of
the phasing (or potential lack of phasing) between the western
cutoff from the split and a longwave trof moving out of the SW
CONUS. Will allow for increased risk for POPs, especially Sun,
but given the cutoff does attempt to vertically stacked, the
uncertainty and the amplified flow pattern, will still yield a
risk for rain into early next week.

&&

.AVIATION /14Z MONDAY THROUGH FRIDAY/...

Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Tuesday/...High confidence.

Today...
SCT-BKN low-end VFR 4-6 kft with W/SW winds 10 to 15 kts, gusts
up to 20 kts. Low risk MVFR with any SHRA. Better risk for MVFR
over high terrain.

Tonight through Tuesday...
Continued SCT-BKN low-end VFR 4-6 kft cigs. Lesser winds. Chance
-SHRA.

KBOS TAF...High confidence in TAF. Isolated showers and runway
wetting possible today.

KBDL TAF...High confidence in TAF. Isolated showers and runway
wetting possible today.

Outlook /Tuesday Night through Friday/...Moderate confidence.

Mainly VFR, however some occasional MVFR conditions in showers
during the afternoon and evening, and lowered leftover CIGS
during the morning. Winds generally light through the period.
Sea breezes likely especially Wed and Thu.

&&

.MARINE...

Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Tuesday/...High confidence.

1030 am update...No major changes to the forecast.

Today...

West winds will gust to 20 knots or into the low 20s. Seas
remain rough on the outer waters and the RI waters with 5-6
foot heights initially, but subside with time. Small Craft
Advisory will continue in these areas.

Tonight and Tuesday...

Diminishing west winds tonight become variable Tuesday.
Lingering 5 foot seas on the southern outer waters will diminish
tonight. Small Craft Advisory may linger early tonight on those
outer waters, then no headlines expected later tonight and
Tuesday.

Outlook /Tuesday Night through Friday/...

Tue night into Wed night...High confidence.
Mainly quiet boating weather as winds and seas will remain
below small craft advisory thresholds. W-NW winds. Some fog and
showers possible over the waters at time.

Thu and Thu night...Moderate confidence.
Winds shift to the N-NE and may gust to around 25 kt at times
through the period. Seas generally remain below 5 ft due to a
short fetch. May need Small Craft Advisories, but this is
somewhat uncertain. Risk for showers/fog continue.

Fri...Moderate confidence.
Winds and seas mainly below the need for headlines once again
as flow weakens after Thu.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...

CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for ANZ235-
     237.
     Small Craft Advisory until 11 PM EDT this evening for ANZ250-
     254.
     Small Craft Advisory until 11 AM EDT this morning for ANZ251.
     Small Craft Advisory until 2 AM EDT Tuesday for ANZ255-256.

&&

SYNOPSIS...WTB/Doody
NEAR TERM...WTB/Doody/Sipprell
SHORT TERM...WTB
LONG TERM...Doody
AVIATION...WTB/Doody
MARINE...WTB/Doody
Hazardous weather outlook, May 8, 3:57 AM EDT, 8 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Taunton MA
357 AM EDT Mon May 8 2017

CTZ002>004-MAZ002>024-026-RIZ001>008-090800-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
357 AM EDT Mon May 8 2017

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts except Berkshire County, and Rhode Island.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-090800-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
357 AM EDT Mon May 8 2017

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

Nearby

Small Craft Advisories in Massachusetts, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.